MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Catalog Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during middle cerebral artery (mca) stenosis procedure, the operator used the subject guidewire to deliver the microcatheter.However, after super selecting the operator felt the subject guidewire fractured so he took it out and confirmed it was fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned with only the proximal section present and broken in two locations.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The second fracture was inspected and the nitinol tubing was seen to be broken/fractured with the platinum wire severely stretched.The distal fragment was not returned.Functional inspection was not performed as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure.The guidewire was returned with only the proximal section.It was noted to be broken/fractured across the nitinol tubing with the core wire exposed and platinum wire stretched.An assignable cause of procedural factors will be assigned to the reported event ¿guidewire broken/fractured during use¿ and analysed event ¿guidewire distal tip stretched¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 14 june 2024: upon review, we have determined that the device identification information about the suspect medical devices conflicts with the data submitted to the global unique device identification database (gudid)."discrepancies were noted in the information included for some or all of the device identification fields of the electronic equivalent of the fda form 3500a compared to the information included for the corresponding fields in the gudid." additionally, the ¿unique device identifier (udi) #¿ field on the fda form 3500a should contain the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols.Please verify that you have included the entire udi in the ¿unique device identifier (udi) #¿ field on the 3500a.We have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally: the 510(k) number has been corrected from k053268 to k190843 in accordance with the global unique device identification database (gudid).

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18070422
Report Number3012931345-2023-00237
Device Sequence Number7684754
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Catalogue NumberS2SPS14215
Device Lot Number0000141394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/17/2023
08/14/2024
Initial Report FDA Received Date11/04/2023
Supplement Report FDA Received Date12/13/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown
Patient RaceAsian